Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 28, NWS Dodge City, KS

June 15, 200627 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Jun 15, 2006, 4:21 AM CDT for 27 counties in Kansas. It took effect at Jun 15, 2006, 9:27 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2006, 4:21 AM CDT (09:21 UTC)
In effect from
Jun 15, 2006, 9:27 AM CDT
Expired
Jun 15, 2006, 10:00 PM CDT
In force
13 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
2721 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 150921
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
421 AM CDT THU JUN 15 2006

...ANOTHER DAY OF STRONG SOUTH WINDS ACROSS SOUTHWEST KANSAS...

.A VERY STRONG UPPER LEVEL STORM SYSTEM OVER THE INTERMOUNTAIN
WEST REGION WILL ALLOW A DEEP SURFACE LOW TO DEVELOP OVER EASTERN
COLORADO THIS AFTERNOON. THIS LOW WILL CAUSE AN INCREASED PRESSURE
GRADIENT BY THIS AFTERNOON WITH WINDS INCREASING FROM THE SOUTH
OVER ALL OF SOUTHWEST KANSAS.  

KSZ030-031-043>046-061>066-074>081-084>090-151730-
/O.NEW.KDDC.WI.Y.0028.060615T1800Z-060616T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
421 AM CDT THU JUN 15 2006 /321 AM MDT THU JUN 15 2006/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE AFTER 1 PM CDT TO 25 TO 35
MPH...WITH GUSTS TO 45 MPH. THE WINDS ARE EXPECTED TO BE PARTICULARLY
STRONG BETWEEN 3 PM AND 6 PM CDT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

UMSCHEID
3 follow-up statements
000 
WWUS73 KDDC 151427
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
927 AM CDT THU JUN 15 2006

...ANOTHER DAY OF STRONG SOUTH WINDS ACROSS SOUTHWEST KANSAS...

.A VERY STRONG UPPER LEVEL STORM SYSTEM OVER THE INTERMOUNTAIN
WEST REGION WILL ALLOW A DEEP SURFACE LOW TO DEVELOP OVER EASTERN
COLORADO TODAY. THIS LOW WILL CAUSE AN INCREASED PRESSURE GRADIENT
OVER WESTERN KANSAS WITH WINDS INCREASING FROM THE SOUTH OVER ALL
OF SOUTHWEST KANSAS.

KSZ030-031-043>046-061>065-074>080-084>089-152230-
/O.EXT.KDDC.WI.Y.0028.060615T1427Z-060616T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-
STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION
927 AM CDT THU JUN 15 2006 /827 AM MDT THU JUN 15 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH.
THE WINDS ARE EXPECTED TO BE PARTICULARLY STRONG BETWEEN 9 AND 11
AM AND BETWEEN 3 PM AND 6 PM CDT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ066-081-090-152230-
/O.CON.KDDC.WI.Y.0028.060615T1800Z-060616T0300Z/
STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT...
MEDICINE LODGE...KIOWA...SUN CITY
927 AM CDT THU JUN 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE AFTER 1 PM CDT TO 25 TO
35 MPH...WITH GUSTS TO 45 MPH. THE WINDS ARE EXPECTED TO BE
PARTICULARLY STRONG BETWEEN 3 PM AND 6 PM CDT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

LACY
000 
WWUS73 KDDC 152046
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
346 PM CDT THU JUN 15 2006

...STRONG SOUTH WINDS WILL CONTINUE ACROSS SOUTHWEST KANSAS...

.A VERY STRONG UPPER LEVEL STORM SYSTEM OVER THE INTERMOUNTAIN
WEST REGION WILL ALLOW A DEEP SURFACE LOW TO DEVELOP OVER EASTERN
COLORADO THIS AFTERNOON AND TONIGHT. THIS LOW WILL CAUSE AN INCREASED
PRESSURE GRADIENT OVER WESTERN KANSAS WITH STRONG WINDS
CONTINUING FROM THE SOUTH OVER ALL OF SOUTHWEST KANSAS.

KSZ030-031-043>046-061>066-074>081-084>090-160300-
/O.CON.KDDC.WI.Y.0028.000000T0000Z-060616T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
346 PM CDT THU JUN 15 2006 /246 PM MDT THU JUN 15 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH
WILL CONTINUE ACROSS SOUTHWEST KANSAS THROUGH THE EVENING HOURS.
THE WINDS ARE EXPECTED TO DECREASE AFTER 10 PM CDT...BUT STILL
REMAIN WINDY OUT OF THE SOUTH AT 20 TO 30 MPH FOR MOST OF THE
NIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
28
000 
WWUS73 KDDC 160248
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
948 PM CDT THU JUN 15 2006

...WINDS HAVE DIMINISHED ACROSS SOUTHWEST KANSAS...

.WINDS ARE GRADUALLY DIMINISHING
AND HAVE ALREADY FALLEN BELOW ADVIOSRY CRITERIA IN MOST AREAS. FOR
THE REST OF TONIGHT WINDS WILL REMAIN OUT OF THE SOUTH SOUTHEAST AND
STILL ON THE BREEZY SIDE WITH SPEEDS OF 20 TO 30 MPH.

KSZ030-031-043>046-061>066-074>081-084>090-160400-
/O.EXP.KDDC.WI.Y.0028.000000T0000Z-060616T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
948 PM CDT THU JUN 15 2006 /848 PM MDT THU JUN 15 2006/

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING. 

$$

18

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Jun 15, 3:58 AM CDT, 23 minutes earlier.

Area forecast discussion, Jun 15, 3:58 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
358 AM CDT THU JUN 15 2006

.DISCUSSION...

DAYS 1-2...

THE SIGNIFICANT DEEP WESTERN TROUGH WITH DIGGING JET INTO CALIFORNIA
WILL HAVE BIG IMPLICATIONS ON SENSIBLE WEATHER FOR SOUTHWEST KANSAS
BEGINNING TODAY...LASTING THROUGH AT LEAST FRIDAY NIGHT...WITH A
COMBINATION OF STRONG WINDS...HOT TEMPERATURES...MUCH NEEDED
RAINFALL (EXCEPT FOR THE WHEAT HARVESTERS)...AND SEVERE WEATHER.

UPPER AIR MAPS AND WV LOOP LOOK PRETTY DARN IMPRESSIVE FOR MID
JUNE.  IT HAS BEEN QUITE SOME TIME SINCE THIS FORECASTER HAS HAD THE
OPPORTUNITY TO ANALYZE A HEALTHY LARGE SCALE BAROCLINIC SYSTEM OVER
THE INTERMOUNTAIN WEST.  THE H25 AND H5 CHARTS SHOW A NEG TILTED
HEIGHT PATTERN EXTENDING FROM THE BRITISH COLUMBIA COAST SOUTHEAST
TO GREAT SALT LAKE REGION.  HEALTHY H25 JET OF 115+ KT NOSING DOWN
THE BACKSIDE OF THIS TROUGH INTO CALIFORNIA ON THE 15/00Z ANALYSIS.
THIS SUPPORTS THE CONTINUED DIGGING/STRENGTHENING OF THE LARGE SCALE
TROUGH.  WV LOOP THIS MORNING AS OF 08Z SHOWS A SHORT WAVELENGTH
VORT MAX DIGGING INTO THE HIGH DESERT REGION OF THE SOUTHWEST.  THIS
HAS ALLOWED FOR CONTINUED DEEPENING SURFACE PRESSURES ON THE HIGH
PLAINS WITH STRONG CROSS MOUNTAIN SOUTHWEST FLOW.  THE FIRST JET
STREAK WITH THIS TROUGH TRIGGERED SEVERE WEATHER ACROSS MUCH OF THE
NORTHERN HIGH PLAINS/GREAT PLAINS.  THIS FIRST JET STREAK HAS
ALLOWED WEAK LOW LEVEL FRONT TO MOVE SOUTH DOWN THE HIGH PLAINS INTO
NORTHEASTERN COLORADO.

AHEAD OF THE FRONT...HOT TEMPERATURES IN THE H85-7 LAYER EXIST.
DENVER INTL TOPPED 100F YESTERDAY AT 5400 FEET...WHICH IS AN
IMPRESSIVE FEAT.  PRESSURE LEVEL TEMPERATURES OF 37C AT 850MB AND
21C AT 700MB ARE RARE TO SEE.  STRONG INSOLATION TODAY AHEAD OF THE
FRONT WILL ALLOW IT TO SLOW DOWN AND EVENTUALLY STALL IN
RESPONSE TO DIURNAL HEATING/PRESSURE FALLS AS WELL AS DYNAMIC
PRESSURE FALLS AT THE NOSE OF THE NEXT SIGNIFICANT JET STREAK COMING
INTO THE ROCKIES.

SURFACE TO 1KM AGL WINDS WILL BACK FROM 180 TO ABOUT 150 DEGREES
THIS AFTERNOON AS ISALLOBARIC FORCING REALLY RAMPS UP ESPECIALLY
AFTER 21Z.  STRONG WINDS WILL RESULT AND WILL ISSUE A WIND ADVISORY
FOR THE 18Z TO 03Z TIME FRAME.  NEXT ITEM OF INTEREST IS LOW LEVEL
MOISTURE.  IT IS RATHER SCANT OUT THERE FOR THIS TIME OF YEAR WITH
SURFACE DEWPOINTS BARELY TOUCHING 50F IN SPOTS.  OF COURSE STRONG
WINDS THIS MORNING ARE KEEPING THE BOUNDARY LAYER QUITE DEEP AND THE
MOISTURE IS MIXED PRETTY GOOD...EVEN AT 3 AM.  WHAT HAS MY INTEREST
HOWEVER IS THE POOL OF RICH MOISTURE OF NEAR 70F TD IN SOUTH TEXAS
FROM NEAR JUNCTION TO AUSTIN.  THIS IS OF INTEREST BECAUSE THE
IMPRESSIVE SOUTHWEST FLOW ALOFT AND STRONG SOUTH-SOUTHEAST WINDS IN
THE 0-1KM LAYER WILL RAPIDLY SIPHON THIS MOIST AIR
NORTH-NORTHWESTWARD...THROUGH WEST TEXAS...TOWARDS SOUTHWEST KANSAS
TODAY.  OF COURSE A DEEPLY MIXED AFTERNOON ATMOSPHERE WILL MASK A
LOT OF THIS JUICE...BUT IT WILL BE THERE...THUS BELIEVE WE SHOULD
SEE MID 50S DEWPOINTS...PERHAPS HIGHER...BY 00Z.  LOOKING AT A POINT
FCST SOUNDING FOR NEAR ULYSSES...THE NEW 6Z RUN SHOWS CAPE AROUND
2500 J/KG AT 00Z THIS EVENING...800 J/KG HIGHER THAN THE PREVIOUS
RUN AS IT APPEARS TO HAVE A BETTER HANDLE ON THE SOUTH TX MOISTURE
SOURCE.

GIVEN THE IMPRESSIVE DYNAMICS LATE THIS AFTERNOON AND THIS EVENING
AT THE NOSE OF THIS UPPER JET STREAK...DEEP CYCLOGENESIS OVER
COLORADO...AMPLE LOW LEVEL MOISTURE...AND CLASSIC SHEAR
ENVIRONMENT...I FULLY EXPECT A DECENT SEVERE WEATHER EVENT TO IMPACT
AT LEAST THE WESTERN ONE THIRD OF THE DDC CWA TONIGHT.  BELIEVE THE
WRF-NAM HAS THE BEST HANDLE ON CONVECTIVE PCPN GIVEN THE FORCING
INVOLVED.  LOOPING FORECAST HODOGRAPHS SUPPORT SUPERCELLS ALTHOUGH
THEYLL BE HIGH BASED.  IF SURFACE DEWPOINTS WERE EVEN HIGHER...WELL
INTO THE 60S...AND SURFACE TEMPERATURES WERENT SO HOT...THEN
TORNADOES WOULD BE A REAL THREAT THIS EVENING.  REGARDLESS...LARGE
HAIL AND ESPECIALLY HIGH WINDS WILL BE A THREAT WITH STORMS EARLY
THIS EVENING FOR THE WEST.  WILL HIGHLIGHT IN THE HWO.

THE SLOW EVOLUTION OF THE UPPER TROUGH SUGGESTS THAT THE LOW LEVEL
BOUNDARY WILL REMAIN OVER SOUTHWEST KANSAS ON FRIDAY...AND WITH
DEWPOINTS INCREASING TO THE 59-61F RANGE...EVEN MORE WIDESPREAD
(SVR) THUNDERSTORMS ARE EXPECTED TO BREAK OUT FRIDAY AFTN/EVENING
OVER PARTICULARLY THE CENTRAL AND EASTERN CWA.

WHEN ALL IS SAID AND DONE...SOME AREAS OF THE CWA WILL LIKELY HAVE
EXPERIENCED PERHAPS TWO OR MORE ROUNDS OF SEVERE WEATHER AND AT
LEAST AN INCH OR TWO (OR MORE) OF TOTAL RAINFALL FROM THIS SYSTEM.

-UMSCHEID

DAYS 3-7...

OVERALL...VERY FEW CHANGES MADE TO EXISTING EXTENDED GRIDS.  LOOKING
AT THE 15/00Z RUNS OF THE ECMWF...NAM80 AND THE GFS...THERE WILL BE
CONTINUED CHANCES FOR PRECIP INTO THROUGH SATURDAY NIGHT...AND
LINGERING INTO SUNDAY.  PRECIP CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL BE BEST IN EASTERN 1/3RD OF CWA OR SO...WITH DEW POINTS RISING
INTO THE LOWER 60S DURING THE AFTERNOON HOURS BOTH SATURDAY AND
SUNDAY.  SOUTHERLY FLOW WILL KEEP THE MOISTURE AVAILABLE AS WAVE
AFTER WAVE CROSS OVERHEAD.  RAISED POPS SATURDAY TO 40 EAST...30
CENTRAL AND KEPT 20S WEST.  FOR SATURDAY NIGHT...WENT WITH 30 POPS
EAST AND DWINDLING TO LESS THAN 20 WEST.  ON SUNDAY...A FEW SHOWERS
AND POSSIBLY A THUNDERSTORM WILL CONTINUE IN THE EASTERN THIRD OR
SO.  MOST OF THE UPPER SUPPORT WILL BE EAST OF OUR AREA BY LATE
SUNDAY...SO DROPPED POPS SUNDAY NIGHT TO LESS THAN 10...WHICH IS
WHAT THE PREVIOUS SHIFT HAD.  TEMPERATURES COULD BE A LITTLE LOWER
SATURDAY THAN THE GOING MID 80S...ESPECIALLY IF WE GET PRECIP AND
THICK CLOUD COVER.  DID NOT CHANGE AT THIS TIME...BUT LATER SHIFTS
WILL NEED TO ASSESS THIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  98  70  88  64 /   0  30  70  60
GCK  98  70  88  62 /  30  50  50  50
EHA  99  68  86  62 /  40  50  30  30
LBL 100  69  89  63 /  10  30  60  60
HYS  98  70  86  65 /   0  50  70  70
P28  98  73  92  68 /   0  10  70  70

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM
CDT /9 PM MDT/ THIS EVENING FOR KSZ030-KSZ031-KSZ043-KSZ044-
KSZ045-KSZ046-KSZ061-KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ074-
KSZ075-KSZ076-KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ084-KSZ085-
KSZ086-KSZ087-KSZ088-KSZ089-KSZ090.

&&

FN25/12
Hazardous weather outlook, Jun 14, 5:21 AM CDT, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
521 AM CDT WED JUN 14 2006

KSZ030-031-043>046-061>066-074>081-084>090-151000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
521 AM CDT WED JUN 14 2006 /421 AM MDT WED JUN 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS WILL INCREASE ACROSS WESTERN KANSAS TODAY AS A
SURFACE PRESSURE GRADIENT INCREASES ACROSS THE AREA. WINDS WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY EARLY THIS
AFTERNOON. THE AREA THAT SHOULD EXPERIENCE THE STRONGEST WINDS
WILL BE NORTHEAST OF A LINE FROM GARDEN CITY THROUGH DODGE CITY
AND GREENSBURG TO WAKEENEY, LACROSSE AND ST JOHN.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS GENERALLY TO THE WEST
OF A LINE FROM SCOTT CITY TO ELKHART LATE THIS AFTERNOON. WHILE
SEVERE WEATHER IS NOT EXPECTED, A FEW OF THESE STORMS COULD PRODUCE
LOCALIZED STRONG WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHWEST KANSAS ON THURSDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:43 PM CDTSpecial Weather StatementDDCHamilton47 min
Jun 15, 5:10 PM CDTSpecial Weather StatementDDCScott50 min
Jun 15, 6:04 PM CDTSevere Thunderstorm WarningDDCHamilton41 min
Jun 15, 6:36 PM CDTSevere Thunderstorm WarningDDCHamilton29 min
Jun 15, 6:56 PM CDTSpecial Weather StatementDDCKearny49 min

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.